The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Saturday, January 27, 2007

Do I really have a reader from South Africa reading this thing? If so, awesome. Feel free to identify yourself and say hello--and any other lurkers out there.

I received my MRI CDs in the mail after a long ordeal with the post office, which I am too tired and pissed to rehash. Let's just say, the mail carrier put a card that said "Sorry we missed you" in my mailbox while I was sitting at home. He did not "buzz" me. When I tracked him down for the package, he said he didn't even have it with him; it was at the post office.

I was a bit disappointed in my ability to read the MRI results--both the images and the transcription. After some frustrated attempts, I got the following out of it. The MRI in March had several (innumerable) spots which are mostly gone. There is noticeably decreased activity in those areas. However, there are two new spots (it said small) in the frontal lobe and near the optic nerve. :shrug: If they're small, does it matter? My husband was trying to look at the images and was like, "Wow, they look so much better." I was frustrated because it seemed confusing, in light of what the neuro said. Then again, he is not a neuro and neither am I, which was so evident. My doctor-friend is suppose to interpret the transcription for me. But I also have a plan.

I want to meet with my current neuro to go over the results, so he can show me what on the MRI I am looking at, etc. I am then going to take my results to another doctor to talk about treatment options. Is Tysabri the best/only choice for me? Since I have only tried Rebif and nothing else, is it possible that something else would work? After this second opinion, I am going to meet again with my neuro to discuss where we go next.

I have been having some night sweat issues, at least that is what I think they are. I have no idea if it's related to the steroid taper I am on or what. One night, it felt like I wet the bed--though I didn't! This morning, the sheets were damp. I don't understand. Maybe when/if the nurse calls me on Monday I will try to mention it. I have all of these concerns, so I hope I am not bugging them to pieces.

I had my first headache today in a while. I was waking up with them, but they had gotten better for a couple of weeks. Today's developed mid-day which is rare. An imitrex later, and it is mostly knocked out.

Otherwise, I feel tired and achy. Could just be I need more sleep (we caught a late movie last night--Pan's Labyrinth is great, by the way). Maybe I am stressed--I have papers due by Feb. 1 from last semester. Maybe it's just general fatigue. I really don't know. Hopefully tomorrow I feel better.


  • At 9:47 PM, Blogger Lauren said…

    Hi Heather,

    I'm so sorry you're feeling under the weather, I hope you feel better soon.

    I noticed your comment: "My neuro called on Friday...Again, he promoted the Tysabri option as one of my few, if not only, option right now. He seemed pretty certain--not even tentative."

    Perhaps it is possible that he sees breakthrough disease activity with your MS, even though you are currently on the strongest interferon we have (Rebif), and Copaxone (if it works for you) needs approx. 6 months or more in your systems to protect you from further relapses by less than 1/2 of your Rebif protection, so I can understand his reluctance to change you to one of the remaining interferons. Also, perhaps his 'certainty' in Tysabri is 3-fold:

    1. The options [slim to none really] mentioned above;
    2. The results other patients are receiving [perhaps his colleagues are optimistic as well?];
    3. The 'recently' released Tysabri data, which in my opinion is pretty extraordinarily, I'm not a drug rep. (laughing). See below the 4 Tysabri data findings presented at the ECTRIMS Conference last year for yourself... Feel better Heather. (((hugs))) Lauren :),

    1. TYSABRI® Has Sustained Effect on Relapse Rate for up to Three Years,

    2. TYSABRI® Demonstrate Significant Reduction in Steroid Use and Hospitalizations,

    3. TYSABRI® Demonstrate Significant Improvements in QoL,

    4. TYSABRI® Demonstrates Improvement in Cognitive Function,

  • At 7:00 AM, Blogger mdmhvonpa said…

    Maggie is pretty cool, eh?


Post a Comment

<< Home